Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Symptom like a surge, flow, or like a tidal wave
    avatar
    jdawson posted:
    I get what I call a surge on occasion that is very disconcerting to me. It feels like this buildup of 'something' that starts in the lower part of my body, reaches my head and then goes back down. It starts with a lower intensity, and builds to a greater intensity and then backs back down. Almost like a wave that builds in the ocean, hits the beach, crashes and folds back into the ocean. I can't really determine when or why it happens, if something causes it, or it precipitates some other medical issue. I do have high blood pressure, and anxiety attacks, and long-term depression that is treated in a constant manner. I don't know if this particular symptom is a precursor to something ominous or part of an ongoing part of something not yet identified. It makes me nervous and uneasy. It lasts about 1-2 days. Is there anyone out there with a similar symptom or have an answer? I would love to get some feedback. Thanks in advance for your help.
    Reply
     
    avatar
    Patricia Farrell, PhD responded:
    I'm hoping that others with a similar symptom may respond to your post because, unfortunately, I don't have an answer. But, since you have hypertension, I think your doc needs to know about this and check all your meds.

    Because it is lasting for 1-2 days, I would think some further examination by your doc should be considered. Look up all your meds and see if there might be something related to a BP spike or any side effects like that. I'm not an MD, but I always recommend researching all a patient's meds to see if they might be involved in any symptoms that arise and don't seem to be explained by anything else.

    One thing I would suggest is that you might consider doing some relaxation breathing when these come on, but talk to your doc about that, too. We do have a video tutorial on this in our Tips column.

    I hope things improve very shortly.


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    Dr. Farrell's WebMD TV videosExpert
    Dr. Farrell has a series of 12 videos that cover everything from your need for sleep, inheriting anxiety disorders, positive self-talk and ... More
    Was this Helpful?
    68 of 85 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.